An exact lower order penalty function and its smoothing in nonlinear programming

Z. Y. Wu, F. S. Bai, Xiaoqi Yang, L. S. Zhang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

29 Citations (Scopus)

Abstract

In this article, we consider a lower order penalty function and its ε-smoothing for an inequality constrained nonlinear programming problem. It is shown that any strict local minimum satisfying the second-order sufficiency condition for the original problem is a strict local minimum of the lower order penalty function with any positive penalty parameter. By using an ε-smoothing approximation to the lower order penalty function, we get a modified smooth global exact penalty function under mild assumptions.
Original languageEnglish
Pages (from-to)51-68
Number of pages18
JournalOptimization
Volume53
Issue number1
DOIs
Publication statusPublished - 1 Feb 2004

Keywords

  • ε-Smoothing
  • Exact penalization
  • Lower order penalty function
  • Nonlinear programming
  • Smooth exact penalty function

ASJC Scopus subject areas

  • Applied Mathematics
  • Control and Optimization
  • Management Science and Operations Research

Cite this